Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 48, NWS Grand Rapids, MI

June 5, 2011

NWS Grand Rapids, MI issued this small craft advisory at Jun 5, 2011, 10:11 AM EDT. It took effect at Jun 5, 2011, 2:00 PM EDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2011, 10:11 AM EDT (14:11 UTC)
In effect from
Jun 5, 2011, 2:00 PM EDT
Expired
Jun 5, 2011, 4:11 PM EDT
In force
2 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

332 
WHUS73 KGRR 051411
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1011 AM EDT SUN JUN 5 2011

LMZ847>849-052215-
/O.NEW.KGRR.SC.Y.0048.110605T1800Z-110606T0000Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1011 AM EDT SUN JUN 5 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING. 

* WINDS: INCREASING OUT OF THE NORTH TO 15 TO 25 KNOTS EARLY THIS
  AFTERNOON AND CONTINUING INTO THE EARLY EVENING. STRONGEST WINDS
  NEAR BIG AND LITTLE SABLE POINTS... MID TO LATE AFTERNOON.

* WAVES: 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MEADE 

HTTP://WWW.WEATHER.GOV/GRR
1 follow-up statement
609 
WHUS73 KGRR 052011
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
411 PM EDT SUN JUN 5 2011

LMZ847>849-052115-
/O.CAN.KGRR.SC.Y.0048.000000T0000Z-110606T0000Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
411 PM EDT SUN JUN 5 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 5, 5:50 AM EDT, 4 hours 21 minutes earlier.

Area forecast discussion, Jun 5, 5:50 AM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
550 AM EDT SUN JUN 5 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(400 AM EDT SUN JUN 5 2011)
HIGH PRESSURE WILL MOVE OVER LOWER MICHIGAN TODAY RESULTING IN
PLENTY OF SUNSHINE AND LESS HUMIDITY THAN THE PAST FEW DAYS. AS THE
HIGH DRIFTS EAST MONDAY...HUMIDITY WILL RETURN AS A WARM FRONT MOVES
NORTH TOWARD THE GREAT LAKES. CHANCES FOR SHOWERS AND THUNDERSTORMS
WILL INCREASE MONDAY AFTERNOON THROUGH TUESDAY AND REALLY WON/T
DIMINISH TOO MUCH UNTIL A COLD FRONT SWEEPS THROUGH LATE IN THE
WEEK.

&&

.SHORT TERM...(400 AM EDT SUN JUN 5 2011)
(TODAY THROUGH TUESDAY)
FORECAST CONCERNS DEAL WITH CONVECTIVE TRENDS MONDAY AFTERNOON AND
TUESDAY.

HIGH PRESSURE OVER NORTHERN MINNESOTA WILL MOVE SOUTHEAST TODAY.
WE/LL SEE QUITE A BIT OF SUNSHINE AND LOWER DEWPOINTS THAN WE/VE
SEEN THE PAST FEW DAYS. SFC ANALYSIS SHOWS A FRONTAL BOUNDARY
STRETCHING FROM SOUTHEAST NEBRASKA THROUGH CENTRAL ILLINOIS/INDIANA.
DEWPOINTS NORTH OF THE BOUNDARY ARE IN THE 50S AND MID 60S SOUTH OF
IT. THIS BOUNDARY WILL MOVE NORTH MONDAY. THE MAIN PUSH OF THE
WARMER AIR WILL BE OVER THE MISSISSIPPI VALLEY VIA A 40KT LLJ. AS
THE WARMER AIR NOSES INTO THE WRN CWA...INSTABILITY WILL
DRAMATICALLY INCREASE. NAM PROGS LI/S AROUND -5C LATE IN THE DAY.
THE WARM FRONT MAY FIRE A FEW STORMS. IF WE SEE ANY PCPN IT/S
PROBABLY GOING TO BE OVER THE WRN CWA...CLOSER TO THE INSTABILITY
GRADIENT AND WARM ADVECTION PUSH.

WARMER AIR WILL MOVE OVER THE REST OF THE CWA MONDAY NIGHT AND
TUESDAY AS THE WARM FRONT MOVES TOWARD LAKE SUPERIOR. WE/LL SEE
TEMPS HIT THE UPPER 80S AGAIN AND PERHAPS 90 TUESDAY IN THE SRN CWA.
GFS SHOWS 3-4K J/KG SBCAPE TUESDAY AND LI/S NEAR -6C. HOWEVER WE/RE
LIKELY TO BE CAPPED SOMEWHAT AS THE UPPER RIDGE MOVES OVERHEAD. THE
LLJ WILL BE WELL TO THE WEST TUESDAY AND ANY NEARBY SHORT WAVES WILL
RIDE NORTH OVER THE RIDGE. THUS CAN/T SEE MORE THAN A SLGHT CHC OF
STORMS.

&&

.LONG TERM...(400 AM EDT SUN JUN 5 2011)
(TUESDAY NIGHT THROUGH SATURDAY)
MODELS ARE IN DECENT AGREEMENT ON THE COLD FRONT PASSING THROUGH THE
REGION LATE WED NIGHT OR THU.  MID TO UPPER LEVEL HEIGHTS ARE
TRENDING HIGHER BEHIND THE FRONT.  THUS IT APPEARS THAT WE WILL NOT
COOL OFF AS MUCH BEHIND THE FRONT.  CONTINUED THE TREND OF RAISING
TEMPERATURE AHEAD OF THE FRONT...MAINLY FOR WED WHEN SOME AREAS
SHOULD REACH 90...AS A DEEP SOUTHWEST FLOW WILL BE IN PLACE.
FEATURED SOMEWHAT LESS CLOUD COVER THEN...GIVEN THE DRY LOOK TO THE
SOUNDINGS.  THE OVERALL WEAKER APPEARANCE OF THE FRONT REDUCES THE
SEVERE RISK WED NIGHT INTO THU...BUT STRONGER INSTABILITY WILL BE IN
PLACE ALONG WILL INCREASING MID LEVEL WINDS WITH THE FROPA.

&&

.AVIATION...(550 AM EDT SUN JUN 5 2011)
PATCHY FOG AROUND KJXN IS IN THE PROCESS OF DISSIPATING.  BY 12Z ALL
SITES SHOULD BE VFR.  FOR THE REST OF THE DAY...VFR WEATHER TO
PREVAIL.  A NORTHWEST FLOW WILL SET UP THIS MORNING AS MIXING
HEIGHTS CLIMB.  A RISK FOR SOME FOG EXISTS LATE TONIGHT...BUT NOT
CONFIDENT ENOUGH TO ADD IT TO THE FORECAST AT THIS TIME.

&&

.MARINE...(400 AM EDT SUN JUN 5 2011)
HIGH PRESSURE MOVING OVER LAKE MICHIGAN SHOULD RESULT IN NORTH WINDS
10 TO 15 KNOTS AND WAVES AOB 3 FEET TODAY.

&&

.HYDROLOGY...(400 AM EDT SUN JUN 5 2011)
RIVERS WILL CONTINUE THE SLOW FALL FOR THE NEXT SEVERAL DAYS.
THUNDERSTORMS ARE POSSIBLE AFTER MONDAY BUT TIMING AND EXTENT OF
COVERAGE IS TOO EARLY TO TELL AT THIS TIME.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:    93
SHORT TERM:  93
LONG TERM:   MJS
AVIATION:    MJS
MARINE:      93
HYDROLOGY:   93
Hazardous weather outlook, Jun 5, 6:45 AM EDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
645 AM EDT SUN JUN 5 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-060945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
645 AM EDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON INTO
MONDAY NIGHT AND ALSO FOR THE WEDNESDAY NIGHT TO THURSDAY TIMEFRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-060945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
645 AM EDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON INTO
MONDAY NIGHT AND ALSO FOR THE WEDNESDAY NIGHT TO THURSDAY TIMEFRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MJS

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.